MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Without the device serial number, the taper type is unknown.If returned, visual examination may determine the connector type associated with this event.Further information has been requested of the initial reporter regarding: clarification of the reported event and additional patient information.To date, no additional information has been received by apollo.Device labeling addresses the reported event as follows: description: surgeons planning laparoscopic placement must have extensive advanced laparoscopic experience, i.E., fundoplications as well as previous experience in treating obese patients, and have the staff and commitment to comply with the long-term follow-up requirements of obesity procedures.Precautions: failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Procedure basics: as with other surgical decisions, it is the surgeon's responsibility to judge his or her skill and experience as a well as the procedure best suited to the patient's needs.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "foreign body removal (piece of band tubing)." the patient did not have any serious injuries.It was reported that the patient had the lap-band and the device was removed, however a piece of band tubing remained in the patient.The patient needed to have a subsequent surgery to remove the piece of band tubing.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6538573
Report Number3006722112-2017-00142
Device Sequence Number19116203
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public(01)10811955020190(11)071221(17)091220(10)1535176
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/20/2009
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1535176
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR